MAUDE Adverse Event Report: SPINAL ANES/EPIDURAL CATH KIT; ANESTHESIA CONDUCTION CATHETER

SPINAL ANES/EPIDURAL CATH KIT; ANESTHESIA CONDUCTION CATHETER
Model Number IPN045611
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
We are writing this email to inform you of a manufacturing defect that we encountered in one of the teleflex arrow flextip plus combined spinal - epidural kits.The lumen of the epidural lumen was blocked by a piece of plastic.We reviewed the literature and recognized that this complication has never been seen before.We are writing it as a case report to be published in the international journal of obstetric anesthesia.We have attached images of the blocked epidural lumen with this email for you to see.The device was being used on a patient.The patient was stable and was presenting in labor for spontaneous vaginal delivery.The medical intervention required was we needed to redo the epidural with a different kit from a different lot number as we could not thread the catheter through this needle.The kit was discarded after we took pictures of the lumen (for publishing purposes).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#: (b)(4).A device history record review was performed on the epidural catheter and needle with no relevant findings.Visual inspection could not be performed as no sample was returned by the customer for investigation.The customer did provide photos that displays a needle from the top of the hub which appears to show something inside the cannula (reference files pic1-tc# (b)(4)).A corrective action is not required at this time as a potential root cause could not be determined based upon the information provided and without a sample.Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed on the epidural catheter and needle with no evidence to indicate a manufacturing related issue.The customer did provide photos that appear to show something inside the epidural needle's cannula.However, without the actual sample, the potential cause of this complaint could not be determined based upon the information provided and without a sample.No further action is required at this time.

Brand Name
SPINAL ANES/EPIDURAL CATH KIT
Common Device Name
ANESTHESIA CONDUCTION CATHETER
MDR Report Key12232383
Report Number1036844-2021-00144
Device Sequence Number19753312
Product Code BSO
UDI-Device Identifier10801902005172
UDI-Public10801902005172
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberIPN045611
Device Catalogue NumberAK-05560
Device Lot Number23F21B0169
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date09/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device N
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.